Missouri, 2017

Tornadoes and Flash Flooding in Missouri, May 18 to 20, 2017

May 18 to 20, 2017 · NWS SGF · 66 events in 21 counties and zones

Multiple rounds of severe thunderstorms over a two day period produced numerous weak tornadoes and wind damage reports across the Missouri Ozarks. Training of storms led to localized heavy rainfall and minor flooding reports.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$749,000
Crop damage
None recorded
Events
66

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

Multiple rounds of severe thunderstorms over a two day period produced numerous weak tornadoes and wind damage reports across the Missouri Ozarks. Training of storms led to localized heavy rainfall and minor flooding reports.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at May 18, 7:32 PM CST, 3 hours 16 minutes earlier.

Area forecast discussion, May 18, 7:32 PM CST, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
832 PM CDT Thu May 18 2017

.MESOSCALE DISCUSSION...

The National Weather Service in Springfield Missouri is currently
monitoring for the risk of organized storms through the overnight
hours.

Thunderstorms over Kansas and Oklahoma were trending stronger over
the past hour, particularly in Tulsa where INX was measuring 70
plus mph winds off the surface.

Short term models show both low level cape and helicities
increasing into the early morning hours, suggesting that all modes
of severe weather will be possible.

Will also monitor the flash flood situation closely, as stream
flows are elevated and soil conditions are moist.

A special 03z sounding may be launched to sample the increased low
level cape and low level helicity values.

&&

.SHORT TERM...(This evening through Friday)
Issued at 250 PM CDT Thu May 18 2017

An upper level low is slowly pushing east across the Rockies
region this afternoon as an associated area of surface low
pressure is located across northwestern Texas. A warm front
extends from the surface low across southern Kansas into central
Missouri. A dry line extends south of the low across western
Oklahoma and Texas. Supercells are currently developing along the
dry line and will continue to develop along the dry line this
afternoon. Storms will also begin to develop farther to the north
across Kansas into northern Missouri this afternoon near the warm
front.

These storms will lift to the northeast and the cold pools should
congeal with line segments forming as they approach the area.
Will have to watch exactly where the lines develop to see
exactly what areas are affected. The storms that develop across
Kansas will likely lift northeast into northern Missouri north of
the area. We may need to watch any lines that form across
Oklahoma and Texas to track northeast into the area.

An unstable air mass will remain in place across the area this
evening and tonight so expect any line of storms that can develop
to likely maintain themselves as the track to the northeast across
the region. The storms will likely start to push into
southeastern Kansas and western Missouri between 8 and 10pm then
spread east into the overnight hours. Winds in excess of 60 mph
and hail to the size of quarters are expected with the strongest
storms. Late this evening into the overnight hours low level shear
will increase and if any line segments can surge to the northeast
there will be a meso vort potential with a tornado risk.

As the upper level energy lifts off the main low later tonight
additional storms will likely develop across Kansas and spread
east into the area late tonight into early Friday. The severe risk
with these storms will be lower but a few strong storms will still
be possible. These storms will linger into Friday before spreading
off to the northeast by Friday evening.

.LONG TERM...(Friday Night through Thursday)
Issued at 250 PM CDT Thu May 18 2017

The upper level low will spread into the Plains Friday
afternoon/evening with additional storms developing across
Oklahoma and Kansas again. These storms will once again form into
a line or line segments and spread into the area later Friday
evening into Friday night. These storms will spread across the
area into Saturday. Winds up to 70mph will be possible with these
storms and hail up to quarters with the strongest updraft. Low
level shear will once again increase Friday evening and night and
will lead to the potential of meso vorts and a tornado risk with
any lines that can surge to the northeast.

The storms will end from west to east on Saturday. Widespread 1
to 3" of rainfall with locally heavier amounts are expected from
tonight through Saturday with the heaviest occurring across
southeastern Kansas and Western Missouri. With multiple rounds for
rain expected we did issue a Flash Flood Watch for southeastern
Kansas and Western Missouri tonight into Saturday morning.

Cooler conditions will then occur Sunday into the first part of
next week and the region will be in a northwest flow pattern. May
have to watch for a couple waves riding the northwest flow and
creating shower and storm chances for the area Monday night into
Wednesday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 619 PM CDT Thu May 18 2017

VFR conditions are expected for this evening. Showers and
thunderstorms will then push out of Oklahoma from late this
evening into the overnight period. MVFR and brief IFR conditions
can be expected around these storms, along with locally gusty
winds.

The threat for thunderstorms will then persist into Friday,
however timing remains in question.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch from 1 AM CDT Friday through Saturday morning
     for MOZ055-066>068-077-078-088-089-093-101.

KS...Flash Flood Watch from 1 AM CDT Friday through Saturday morning
     for KSZ073-097-101.

&&

MESOSCALE...Cramer
SHORT TERM...Wise
LONG TERM...Wise
AVIATION...Schaumann
Hazardous weather outlook, May 18, 8:23 PM CST, 2 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
923 PM CDT Thu May 18 2017

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-200230-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
923 PM CDT Thu May 18 2017

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited Tornado risk.
  Elevated Hail risk.
  Elevated Thunderstorm wind damage risk.
  Elevated Flooding risk.
  Significant Lightning risk.

DISCUSSION...

  Thunderstorms will impact portions of extreme southeast Kansas
  and the Missouri Ozarks through the overnight hours. Winds up
  to 70 mph and hail up to the size of quarters will be possible
  with this activity. There will also be an isolated tornado
  risk with any line segments that can surge to the northeast
  generally along and west of Highway 65.

  Areas of heavy rain is likely tonight. Any training of storms
  may lead to localized flooding due to high water tables from
  previous excessive rainfall over the past couple of weeks.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

  Thunderstorms are expected to linger into early Friday and
  dissipate by late morning.

  Additional strong to severe thunderstorms are expected Friday
  evening into the overnight hours. Damaging wind gusts and large
  hail will be the primary risks with these storms as they
  continue into Saturday.

  Storms should come to an end from Saturday night into Sunday
  morning with storm total rainfall area wide of 1 to 3 inches.
  The heaviest rainfall amounts and better flooding potential is
  expected to occur over southeast Kansas and west central
  Missouri.

  Additional thunderstorms will return Monday night into Tuesday
  as another storm system moves in from the northwest.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation may be needed through the overnight hours.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Cramer

The radar

The Springfield radar (KSGF), 105 km away, was scanning. The volume nearest the first event began at 04:46 UTC.

Open the radar archive at this moment

Event by event

41 thunderstorm wind, 16 tornado, 5 flash flood, 3 hail, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Barton

When
May 18, 10:48 PM CST
Where
Barton County, 0.88 mi SE of Liberal
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.560, -94.520

Several medium size trees and large tree branches were blown down near Liberal.

Tornado, McDonald

When
May 18, 11:23 PM CST to 11:25 PM CST
Where
McDonald County, 4.01 mi E of Caverna to 4 mi WSW of Mountain
Rating
EF1
Path length
1 mi
Path width
100 yd
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
36.504, -94.208

A brief EF-1 tornado touches down along Golf Ridge Road in southeastern McDonald County. The tornado was about one mile long and up to 100 yards wide. Numerous trees were snapped and uprooted. Several homes had damage with windows knocked out and roof damage. One home had half the roof blown off. Estimated maximum winds were up to 95 mph.

Thunderstorm Wind, Barry

When
May 18, 11:51 PM CST
Where
Barry County, 2.98 mi SSW of Cassville
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.640, -93.890

A large tree was blocking Farm Road 1100 and Farm Road 2205.

Tornado, Barry

When
May 19, 12:04 AM CST to 12:05 AM CST
Where
Barry County, 2.86 mi SE of Shell Knob to 2.9 mi SE of Shell Knob
Rating
EF0
Path length
0.12 mi
Path width
100 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
36.597, -93.599

An EF-0 tornado uprooted numerous trees and damaged boat docks southeast of Shell Knob. Estimated maximum winds were up to 85 mph.

Thunderstorm Wind, Barry

When
May 19, 12:10 AM CST
Where
Barry County, 0.89 mi NE of Halley
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
36.730, -93.670

Several trees were blown down on Highway 39 north of Farm Road 2135.

Thunderstorm Wind, Stone

When
May 19, 12:27 AM CST
Where
Stone County, Reeds Spg
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
36.750, -93.380

A power line was blown down on Highway 413 across from the Reeds Spring High School.

Tornado, Taney

When
May 19, 12:28 AM CST to 12:29 AM CST
Where
Taney County, 0.97 mi ESE of Branson Mem Arpt to 1.03 mi ESE of Branson Mem Arpt
Rating
EF0
Path length
0.25 mi
Path width
75 yd
Injuries
1 direct, 0 indirect
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
36.643, -93.265

A brief EF-0 tornado touched down in Branson. It damaged a hotel and the local outlet mall. There was one person with a head injury. Estimated maximum winds were up to 75 mph.

Tornado, Taney

When
May 19, 12:30 AM CST to 12:40 AM CST
Where
Taney County, 0.58 mi E of Rockaway Beach to 2.65 mi N of Taneyville
Rating
EF1
Path length
8.7 mi
Path width
200 yd
Reported by
NWS Storm Survey
Coordinates
36.700, -93.159

An EF-1 tornado tracked from Rockaway Beach to just northwest of Taneyville. Numerous trees were damaged and uprooted. Estimated maximum winds were up to 100 mph.

Thunderstorm Wind, Greene

When
May 19, 12:36 AM CST
Where
Greene County, 3.31 mi E of Battlefield
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.120, -93.320

A large tree was blown down on Cox Road across from Wanda Gray Elementary.

Thunderstorm Wind, Taney

When
May 19, 12:40 AM CST
Where
Taney County, 1.11 mi E of Forsyth
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
36.680, -93.100

Several large tree limbs were blown down on the road.

Thunderstorm Wind, Taney

When
May 19, 12:46 AM CST
Where
Taney County, Dickens
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.730, -93.050

A large tree was blown down across Highway 76.

Thunderstorm Wind, Taney

When
May 19, 12:47 AM CST
Where
Taney County, Dickens
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.730, -93.050

Numerous trees were blown down on Hulls Ford Road.

Thunderstorm Wind, Taney

When
May 19, 12:47 AM CST
Where
Taney County, 0.89 mi NE of Rockaway Beach
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
36.710, -93.160

There was several homes with roof damage.

Thunderstorm Wind, Taney

When
May 19, 12:48 AM CST
Where
Taney County, 0.69 mi N of Taneyville
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
36.740, -93.030

Several homes had roof damage.

Hail, Christian

When
May 19, 12:50 AM CST
Where
Christian County, 1.38 mi S of Highlandville
Measured
0.75 in hail
Reported by
Public
Coordinates
36.910, -93.280

Tornado, Greene

When
May 19, 12:54 AM CST to 12:56 AM CST
Where
Greene County, 0.95 mi WSW of Turners to 0.57 mi NE of Springfield Bar H Ar
Rating
EF0
Path length
2.49 mi
Path width
200 yd
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
37.173, -93.165

An EF-0 tornado uprooted numerous trees along the path. Some trees fell on homes. Estimated maximum winds were up to 85 mph.

Thunderstorm Wind, Greene

When
May 19, 12:56 AM CST
Where
Greene County, 0.55 mi W of Turners
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.180, -93.160

A large tree was blown down near the intersection of State Highway D and Highway 125.

Thunderstorm Wind, Greene

When
May 19, 12:57 AM CST
Where
Greene County, 0.55 mi W of Turners
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.180, -93.160

Several trees were blown down on East Skyline Drive and Ridgeline Road.

Tornado, Christian

When
May 19, 1:00 AM CST to 1:03 AM CST
Where
Christian County, 1.07 mi SSE of Chadwick to 1.43 mi SE of Oldfield
Rating
EF0
Path length
3 mi
Path width
500 yd
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
36.915, -93.065

An EF-0 tornado uprooted mutliple trees. Several homes were damaged from fallen trees around the Chadwick area. Estimated maximum winds were up to 85 mph.

Thunderstorm Wind, Christian

When
May 19, 1:00 AM CST
Where
Christian County, 1.1 mi E of Chadwick
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
36.930, -93.050

A tree was blown down on to a home causing significant roof damage.

Thunderstorm Wind, Douglas

When
May 19, 1:02 AM CST
Where
Douglas County, 0.88 mi SW of Roy
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.870, -92.810

Several trees were blown down on DD Highway south of Goodhope close to Plainview School.

Thunderstorm Wind, Webster

When
May 19, 1:07 AM CST
Where
Webster County, 0.55 mi E of Rogersville
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
37.120, -93.060

Several large trees were blown down near Rogersville. There were pictures on social media.

Thunderstorm Wind, Christian

When
May 19, 1:09 AM CST
Where
Christian County, 3.09 mi ESE of Elkhead
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.000, -92.900

Two very large oak trees were blown down on Leming Road at the Douglas and Christian County line.

Tornado, Webster

When
May 19, 1:15 AM CST to 1:17 AM CST
Where
Webster County, 0.21 mi SE of Forkners Hill to 1.9 mi ENE of Forkners Hill
Rating
EF1
Path length
2 mi
Path width
300 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
37.468, -92.917

An EF-1 tornado damaged at least one home with roof damage. An outbuilding was destroyed. Numerous trees were snapped and uprooted. Estimated maximum winds were up to 90 mph.

Thunderstorm Wind, Douglas

When
May 19, 1:20 AM CST
Where
Douglas County, 1.1 mi W of Ava
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.950, -92.670

A large tree was blown down on the road.

Thunderstorm Wind, Webster

When
May 19, 1:20 AM CST
Where
Webster County, 1.77 mi SW of Compton
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
37.210, -93.050

Several large trees were block down on to power lines and poles.

Lightning, Douglas

When
May 19, 1:22 AM CST
Where
Douglas County, 0.88 mi NW of Ava
Property damage
$10,000
Reported by
Public
Coordinates
36.960, -92.660

Lightning struck a home. The owner indicated sparks from appliances when the lightning hit the house.

Thunderstorm Wind, Douglas

When
May 19, 1:28 AM CST
Where
Douglas County, 1.1 mi W of Coldspring
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
36.970, -92.450

A large tree limb was blown down on to a car on Highway C.

Thunderstorm Wind, Dallas

When
May 19, 1:30 AM CST
Where
Dallas County, 2.73 mi E of Windyville
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
37.720, -92.880

Several large trees and tree branches were blown down about three miles northeast of Windyville. There were pictures on social media.

Tornado, Wright

When
May 19, 2:00 AM CST to 2:01 AM CST
Where
Wright County, 1.49 mi NNE of Dawson to 1.72 mi NNE of Dawson
Rating
EF0
Path length
0.25 mi
Path width
50 yd
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
37.270, -92.310

An EF-0 tornado briefly touched down about one mile north of Dawson. There was damage to several trees and one home had roof damage. Estimated maximum winds were up to 85 mph.

Thunderstorm Wind, Wright

When
May 19, 2:00 AM CST
Where
Wright County, Mountain Grove
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
37.130, -92.270

There were several reports of large trees and power lines blown down in the Mountain Grove area.

Tornado, Oregon

When
May 19, 2:12 AM CST to 2:13 AM CST
Where
Oregon County, 0.81 mi NNE of Thayer to 1.38 mi NE of Thayer
Rating
EF0
Path length
0.75 mi
Path width
300 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
36.531, -91.544

An EF-0 tornado touched down on the northeast side of Thayer. Numerous trees were uprooted and damage. Some homes had minor damage. Estimated maximum winds were up to 85 mph.

Thunderstorm Wind, Miller

When
May 19, 2:12 AM CST
Where
Miller County, Eldon
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.350, -92.580

A few large tree limbs were blown down.

Thunderstorm Wind, Maries

When
May 19, 2:50 AM CST
Where
Maries County, 0.54 mi W of Vichy
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
38.120, -91.760

Tornado, McDonald

When
May 19, 1:55 PM CST to 1:57 PM CST
Where
McDonald County, 1.8 mi WNW of May to 2 mi N of May
Rating
EF1
Path length
2.03 mi
Path width
10 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
36.760, -94.560

An EF-1 tornado touched down near the Newton County and McDonald County line southeast of Seneca. The tornado lifted near Highway DD and Eagle Drive. There was roof damage to several homes and outbuilding. Estimated maximum winds were up to 90 mph.

Thunderstorm Wind, Newton

When
May 19, 1:55 PM CST
Where
Newton County, 2.75 mi SSE of Seneca
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.816, -94.575

There was damage to trees and a few buildings along Hottle Springs Road just south of Highway 60.

Tornado, Newton

When
May 19, 2:10 PM CST to 2:14 PM CST
Where
Newton County, 0.4 mi WNW of Neosho to 3.66 mi W of Granby
Rating
EF0
Path length
4.1 mi
Path width
300 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
36.873, -94.376

An EF-1 tornado touched down along Highway 60 on the north side of Neosho. Numerous trees were damaged along the path. A few homes were damaged. Estimated maximum winds were up to 95 mph.

Thunderstorm Wind, Newton

When
May 19, 2:11 PM CST
Where
Newton County, 0.69 mi N of Neosho
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
36.880, -94.370

Several power lines were blown down on High Street.

Thunderstorm Wind, Newton

When
May 19, 2:11 PM CST
Where
Newton County, 0.88 mi NW of Neosho
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.880, -94.380

Several trees and power lines were blown down.

Thunderstorm Wind, Newton

When
May 19, 2:11 PM CST
Where
Newton County, 1.38 mi N of Neosho
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
36.890, -94.370

Several trees and power lines were blown down in the Neosho area.

Thunderstorm Wind, Lawrence

When
May 19, 2:35 PM CST
Where
Lawrence County, Pierce City
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.950, -94.000

The emergency manager estimated 60 mph wind gusts.

Tornado, Lawrence

When
May 19, 2:42 PM CST to 2:46 PM CST
Where
Lawrence County, 3.19 mi S of Stotts City to 1.6 mi N of Mt Vernon Arpt
Rating
EF1
Path length
4.23 mi
Path width
300 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
37.055, -93.959

An EF-1 tornado touched down southwest of Mount Vernon. The tornado damaged a few outbuildings and crossed I-44. At least one car was blown off the interstate near mile marker 43. The car had a large piece of wood flown through the windshield but the driver was not injured. Several trees were uprooted. Estimated maximum winds were up to 95 mph.

Thunderstorm Wind, Lawrence

When
May 19, 2:49 PM CST
Where
Lawrence County, 1.77 mi NW of Mt Vernon
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
37.120, -93.850

A barn was blown on to the roadway at OO Highway just west of 39 Highway.

Tornado, Lawrence

When
May 19, 2:57 PM CST to 2:58 PM CST
Where
Lawrence County, 0.23 mi SE of Miller to 0.81 mi NE of Miller
Rating
EF0
Path length
1 mi
Path width
100 yd
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
37.217, -93.847

An EF-0 tornado touched down on the north side of Miller. There were a couple outbuildings damage and several trees were uprooted. Estimated maximum winds were up to 85 mph.

Thunderstorm Wind, Dade

When
May 19, 3:00 PM CST
Where
Dade County, 1.3 mi ENE of Lockwood
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
37.390, -93.950

Several large tree limbs were blown down near Everton and Lockwood.

Tornado, Dade

When
May 19, 3:05 PM CST to 3:06 PM CST
Where
Dade County, 2.76 mi SE of Emmet to 2.6 mi ESE of Emmet
Rating
EF0
Path length
0.86 mi
Path width
100 yd
Reported by
NWS Storm Survey
Coordinates
37.299, -93.668

A brief EF-0 tornado touched down southeast of Everton in rural Dade County along County Road 231. Multiple trees were damaged along the path. Estimated maximum winds were up to 80 mph.

Tornado, Dade

When
May 19, 3:12 PM CST to 3:13 PM CST
Where
Dade County, 2.18 mi NE of Emmet to 2.65 mi NE of Emmet
Rating
EF0
Path length
0.47 mi
Path width
75 yd
Reported by
NWS Storm Survey
Coordinates
37.355, -93.675

A brief EF-0 tornado touched down east of Everton. Several trees were damaged on either side of East Dade Road 152. Estimated maximum winds were up to 80 mph.

Tornado, Polk

When
May 19, 3:19 PM CST to 3:20 PM CST
Where
Polk County, 4.28 mi SSE of Knox to 3.83 mi SSE of Knox
Rating
EF0
Path length
0.58 mi
Path width
100 yd
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
37.422, -93.593

An EF-0 tornado touched down near the Greene County and Polk County line northwest of Walnut Grove. Several trees were uprooted and there was damage to outbuildings. Estimated maximum winds were up to 85 mph.

Hail, Greene

When
May 19, 3:24 PM CST
Where
Greene County, Republic
Measured
1.25 in hail
Reported by
Social Media
Coordinates
37.120, -93.480

There was a picture of quarter to half dollar size hail on social media.

Thunderstorm Wind, Polk

When
May 19, 3:24 PM CST
Where
Polk County, 3.83 mi SSE of Knox
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Fire Department/Rescue
Coordinates
37.430, -93.590

Multiple trees were blown down and a garage was damaged.

Thunderstorm Wind, Polk

When
May 19, 3:46 PM CST
Where
Polk County, Humansville
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
37.800, -93.580

Several power lines were blown down behind a bank in Humansville.

Thunderstorm Wind, Dallas

When
May 19, 4:15 PM CST
Where
Dallas County, 0.88 mi SE of Windyville
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Social Media
Coordinates
37.710, -92.920

Several pictures from social media showed a tree blown down on a camper near Windyville.

Thunderstorm Wind, Camden

When
May 19, 4:41 PM CST
Where
Camden County, 1.63 mi E of Damsel
Measured
52 kt (60 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
38.120, -92.650

A boat dock was damage at the Moorings Yacht Club on Lake of the Ozarks. Electrical connections from the dock were pulled out of the ground.

Thunderstorm Wind, Morgan

When
May 19, 4:46 PM CST
Where
Morgan County, 1.77 mi WSW of Gravois Mills Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.260, -92.850

Several trees were blown down.

Thunderstorm Wind, Morgan

When
May 19, 4:50 PM CST
Where
Morgan County, 2.71 mi E of Zwanzig
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.330, -92.880

Several large trees were blown down on Webb Road near the intersection of County Road J.

Thunderstorm Wind, Morgan

When
May 19, 4:50 PM CST
Where
Morgan County, 0.88 mi SW of Gravois Mills
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
Social Media
Coordinates
38.310, -92.830

There were pictures from social media of a large tree blown down on to a mobile home. There were power lines blown down as well.

Thunderstorm Wind, Camden

When
May 19, 5:00 PM CST
Where
Camden County, 6.15 mi ESE of Wet Glaize
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
37.900, -92.420

Several pictures on social media indicated large trees were blown down and damage around the Crocker area.

Hail, Howell

When
May 19, 6:10 PM CST
Where
Howell County, 0.69 mi S of Lanton
Measured
1 in hail
Reported by
Public
Coordinates
36.510, -91.800

Flash Flood, McDonald

When
May 19, 6:40 PM CST to 8:40 PM CST
Where
McDonald County, 0.35 mi SW of Pineville to 0.32 mi SW of Pineville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.596, -94.385

Highway W in Pineville just north of 8th Street was flooded.

Thunderstorm Wind, Webster

When
May 19, 8:45 PM CST
Where
Webster County, 1.79 mi ESE of Marshfield Bcknr Arp
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.370, -92.920

Several large tree limbs were blown down at a home north of Marshfield.

Flash Flood, Taney

When
May 19, 9:13 PM CST to 11:13 PM CST
Where
Taney County, 1.61 mi NNW of Hercules to 1.4 mi NNW of Hercules
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
36.720, -92.884

Excessive rainfall caused flash flooding along Brushy Creek. Highway 125 was flooded and impassable near Brushy Creek.

Flash Flood, Barry

When
May 19, 10:32 PM CST to May 20, 12:32 AM CST
Where
Barry County, 1.96 mi E of Mayflower to 2.03 mi E of Mayflower
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
36.515, -94.015

A section of Farm Road 1050 was impassable due to flash flooding.

Flash Flood, Webster

When
May 19, 10:40 PM CST to May 20, 12:40 AM CST
Where
Webster County, 2 mi NE of North View Hill to 2.03 mi NE of North View Hill
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
37.320, -92.994

There was fast flowing water over Greenwood Road at the headwaters of the Pomme De Terre river.

Flash Flood, Douglas

When
May 20, 12:57 AM CST to 2:57 AM CST
Where
Douglas County, 2.54 mi W of Ava Muni Meml Arpt to 2.42 mi NNE of Arno
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
36.966, -92.726

Highway Y was impassable west of Ava due to flooding of Cowskin Creek.

Thunderstorm Wind, Oregon

When
May 20, 2:15 AM CST
Where
Oregon County, 0.56 mi E of Thayer
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
36.520, -91.540

A circus tent was blown down in Thayer. Several trees and power lines were blown down across Highway 63.

Thunderstorm Wind, Oregon

When
May 20, 2:30 AM CST
Where
Oregon County, Alton
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Social Media
Coordinates
36.700, -91.400

A large tree fell on to a truck in Alton. This report was from social media.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Lightning
A lightning strike that killed, injured or caused damage.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2017Every state in 2017This day in weather historyThe tornado archive for Missouri, 2017Warnings in Missouri, May 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 698477, 698446, 698456, 698444, 698460, 698457, 698442, 698441, 698830, 698462, 698458, 698466, 698470, 698468, 698437, 698440, 698467, 698463, 698445, 698459, 698473, 698478, 698472, 698451, 698464, 698475, 698439, 698469, 698479, 698449, 698492, 698453, 698471, 698474, 698450, 698996, 698447, 698480, 698832, 698997, and more.